Alert archive / Florida / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 132, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at May 31, 2016, 2:42 PM CDT for Bay County, Calhoun County, Florida. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 31, 2016, 2:42 PM CDT (19:42 UTC)
- Expired
- May 31, 2016, 3:15 PM CDT
- In force
- 33 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Bay County, FL, Calhoun County, FL
The radar
The Eglin Afb radar (KEVX), 65 km from the middle of the area, began a volume at 19:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.7 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 374 J/kg
- Mixed-layer CIN
- -120 J/kg
- Mixed-layer LCL
- 1420 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
871
WUUS52 KTAE 311942
SVRTAE
FLC005-013-312015-
/O.NEW.KTAE.SV.W.0132.160531T1942Z-160531T2015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
242 PM CDT TUE MAY 31 2016
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN BAY COUNTY IN THE PANHANDLE OF FLORIDA...
SOUTHWESTERN CALHOUN COUNTY IN THE PANHANDLE OF FLORIDA...
* UNTIL 315 PM CDT
* AT 242 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 15 MILES WEST OF
BLOUNTSTOWN...MOVING EAST AT 5 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
SCOTTS FERRY...CLARKSVILLE...FRINK AND ABE SPRINGS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3036 8539 3049 8538 3045 8510 3025 8514
TIME...MOT...LOC 1942Z 280DEG 7KT 3040 8531
HAIL...1.00IN
WIND...60MPH
$$
9-FOURNIERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 2:33 PM CDT, 9 minutes earlier.
Area forecast discussion, May 31, 2:33 PM CDT, 9 minutes before
Area Forecast Discussion National Weather Service Tallahassee FL 333 PM EDT TUE MAY 31 2016 .NEAR TERM [Through Tonight]... Isolated thunderstorms have developed along various mesoscale boundaries, and will continue to increase to become scattered to numerous by mid to late afternoon. The exception will be across portions of south GA, say around Albany, where a drier boundary layer should limit updraft strength and persistence. A few storms could briefly become marginally severe with gusty winds and hail. Otherwise the storms will dissipate by sunset. Areas of fog will develop across FL and the Valdosta area, where there will be the best juxtaposition of a moist boundary layer and a dry mid layer. .SHORT TERM [Wednesday Through Thursday Night]... Upper ridging will continue to strengthen over the southeast through the short term, with a continuation of summer-like conditions. With an active seabreeze each afternoon, expecting scattered showers and thunderstorms each afternoon and evening. The limiting factor, however, continues to be dry mid-level air which will act to prevent more numerous storm coverage. Above normal temperatures are expected through the period, with high temperatures several degrees above normal at nearly all sites. High temperatures will reach well into the mid 90s inland, and upper 90s possible on Thursday with slightly cooler near the coast after the seabreeze moves inland. Low temperatures area-wide in the low 70s. .LONG TERM [Friday Through Tuesday]... Summer like conditions and the seabreeze are expected to continue into the weekend. A front will pass into the southeastern states in the later parts of the weekend and will contribute to increasing PoPs on Sunday and Monday. Models are in disagreement regarding how they handle the front on Tuesday. The GFS sinks the front south of the area early in the morning, while the ECMWF has the front lingering across the southern portion of the area until dropping south late Tuesday night. In either case, drier conditions are to be expected once the front passes. Early in the period, high temperatures will reach into the mid 90s across parts of the area. As cloud cover and precipitation begin to increase ahead of the front, the high temperatures will moderate to the upper 80s and lower 90s on Sunday. && .AVIATION [Through 18Z Wednesday]... Isolated TSRA as of 17z will become scattered to numerous by mid afternoon across NW FL, SE AL, and along the GA-FL border FL. Few TSRA are expected around KABY where the airmass is drier. Storms will end by sunset. The latest NWP guidance consensus indicates a good chance of fog around KTLH and KECP late tonight and early Wednesday, which is similar to what occurred this morning. We have introduced MVFR Vis, but if this trend continues we may need to downgrade to IFR levels in subsequent TAF packages. && .MARINE... Light winds are expected over the next several days, with seas less than 2 feet. Winds up to 10 knots are expected each afternoon near the coast with the afternoon sea breeze. && .FIRE WEATHER... There are no fire weather concerns. && .HYDROLOGY... Isolated to scattered storms are expected over the next few days. Though spotty heavy rain totals are possible, coverage will not be widespread enough to result in any flood concerns. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 71 95 70 97 72 / 10 20 10 10 10 Panama City 75 86 73 87 74 / 10 10 0 10 0 Dothan 69 95 70 96 71 / 10 20 20 10 10 Albany 70 95 71 96 72 / 10 20 30 20 20 Valdosta 70 95 70 96 71 / 10 30 20 30 20 Cross City 71 93 70 95 71 / 10 20 10 20 10 Apalachicola 73 85 72 88 73 / 0 10 0 10 0 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...Fournier SHORT TERM...Bennett/Godsey LONG TERM...King/Godsey AVIATION...Fournier MARINE...Godsey FIRE WEATHER...Barry HYDROLOGY...Godsey
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 1:24 PM CDT | Severe Thunderstorm Warning | TAE | Bay, Washington | 23 min |
| May 31, 1:47 PM CDT | Severe Thunderstorm Warning | TAE | Bay, Walton, Washington | 28 min |
| May 31, 4:39 PM CDT | Special Weather Statement | TAE | Leon | 36 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.